MAUDE Adverse Event Report: BLOCKADE MEDICAL BARRICADE COIL

BLOCKADE MEDICAL BARRICADE COIL
Model Number 900116
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 01/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The barricade complex finish coil was received for evaluation.Visual analysis revealed the delivery pusher within the packaging hoop.The delivery pusher was found with the implant coil detached, the implant coil was not returned.The detachment zone section exhibited the stretch resistance thread unwound from the attachment bond.Stretch resistance thread shows striations and white opaque segments consistent with elongating.Based on the available information and the evaluation findings the reported complaint is not confirmed as the implant coil is not returned.The actual root cause of this complaint cannot be determined; as the complaint device implant was not returned.However; the condition of the returned device pusher is consistent with resistance during retraction exposing the device to a force that exceeds tensile specifications.Review of the lot history records for the reported lot did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against the reported lot have been made for the same issue.
 
Event or Problem Description
It was reported that during treatment with barricade coil, "while taking coil into aneurysm, the physician had to withdraw a loop of the coil in order to that in into desired portion of aneurysm sac, but instead of coil coming out with a slight pull, it got stretched and became as a thread.As the physician was struggling to pull out the entire coil out, it got detached with distal 2 loops in the aneurysm and rest coil hanging proximally.Then, finally physician decide to retrieve the entire coil with the help of stent retriever.After the complete retrieval the procedure was done with other size of the coil.".

Brand Name
BARRICADE COIL
Common Device Name
BARRICADE COIL
Manufacturer (Section D)
BLOCKADE MEDICAL
18 technology drive #169
irvine CA 92618
MDR Report Key7291209
Report Number3009698517-2018-00002
Device Sequence Number14028742
Product Code HCG
UDI-Device Identifier00818053021152
UDI-Public00818053021152
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151760
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2022
Device Model Number900116
Device Catalogue Number900116
Device Lot Number101817B-116
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;